MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE PULSE SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

NUVASIVE, INCORPORATED NUVASIVE PULSE SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 1840160
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 01/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022 during post-case monitoring removal the wire disconnected from the needle tip/connector and was left in the tape.When the operator was removing the tape they were stuck by the needle.No blood test results available at this time.
 
Additional Manufacturer Narrative
No product returned for examination due to infection protocol though photograph provided confirmed the event.Review of the photograph and information provided identified the operator pulled the lead wire while taped instead of gripping the connector, creating excessive force and subsequent disconnection.The root cause of this event appears to be the result of poor handling by the end user.No additional investigation can be completed.Labeling review: ".Warnings, cautions and precautions: do not attempt to straighten bent needles because this may cause stress and weaken the needle causing it to break off in the patient.Needles are sharp and extreme care must be taken during handling.Improperly placed or bent needles increase the risk of needle breaking off in the patient." ".Precaution: pull cable connections apart by gripping the connector.Do not pull them apart by tugging on the cable as this can damage the connecting cable.Never force a connection or a disconnection.".

Brand Name
NUVASIVE PULSE SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key13446808
Report Number2031966-2022-00027
Device Sequence Number19360626
Product Code OLO
UDI-Device Identifier00887517818997
UDI-Public887517818997
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K210574
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1840160
Device Lot Number1096176
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2022
Initial Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose